Thursday, May 24, 2012

Ramblings of a Crazy Man

I have been wondering why my legs and sometimes my hands twitch suddenly while I am drifting to sleep. This happen rather frequently of late. These twitches are known as hypnic jerks. According to psychologist Tom Stafford, as we give up our bodies to sleep, sudden twitches escape our brains, causing our arms and legs to jerk. They represent the side effects of a hidden battle for control in the brain that happens each night on the cusp between wakefulness and dreams. Hypnic jerks seem to be a sign that the motor system can still exert some control over the body as sleep paralysis begins to take over. Rather than having a single “sleep-wake” switch in the brain for controlling our sleep (i.e. ON at night, OFF during the day), we have two opposing systems balanced against each other that go through a daily dance, where each has to wrest control from the other. Whatever the explanation, I feel uncomfortable and a little painful every time I experience the hypnic jerks. And it looks like there is nothing much I can do about it.

Yesterday, I have been experiencing pain attacks all over my body. Not just my right abdominal area buy my ribs, my back, stomach and pelvic area too. It was very bad towards the evening. I have to take a double dose of painkillers to control the pain. Every time the pain comes, my mind is filled with negative thoughts. These are the times I feel vulnerable. I question my own ability to sustain these onslaught of pain. And a host of other negative questions. At the same time, my mind is also dull and I feel sleepy and tired. And as usual, I would spent a lot of time lying down to rest.

I have also been felling feverish and chills over my body. I am not sure if these are the side effects of the metronomic chemotherapy that I am now taking. I am due to take a blood test to check on my RBC and I have scheduled it for tomorrow morning.

My project to gain weight is not very successful. I am still having some problems with digestion and as such, I have not been eating much, just enough to sustain for the day. And I have also been taking mostly liquid food such as rice porridge and oatmilk. Sometimes I feel hungry but when I start to eat, I can eat only a little.


  1. Hi Chang,

    Hope that with your sharing of your thoughts here will help relieve a bit of what you have been going through. We can't do anything to help, but at least we are listening and genuinely feel for you.

    Please take care, and continue to be the beacon of light and hope for all of us, especially for all those who suffer pain.


  2. hi chang, i've been meaning to ask this question for a long while.. have you given up on Gerson therapy? about the chemotherapy.. thought you believed chemo kills both good and bad cells... why are you taking chemo now?


    1. Dear Lanie,

      Gerson therapy is still my anchor therapy, particularly the diet. Gerson has helped slowed the progressed but it could not halt the progress. Currently, my condition has progressed to bone metastases.

      I can continue with what I am doing, then it's just waiting for the time. I have consulted an alternative doctor in New York and he has recommended that I take a different therapy. Metronomic and conventional chemotherapy are very different, not only in toxicity but the application as well. Yes, my stand on conventional chemotherapy still stand and I will not do it.

      However, metronomic chemotherapy is a very low dose chemo and is a very old drug. So far from the patients that I know who have taken this drug (which is a daily pill) has no side effects like that you find in conventional chemotherapy. Angiogenesis is a key process in cancer. Metrononomic chemotherapy works by attacking the angiogenesis process.

      The reason why I will not take conventional chemotherapy is that it does not work and it causes extensive damages to the body of the patient in the process. Clinical trials reported that metronomic chemotherapy has shown good results where conventional chemotherapy failed. A patient can stop metronomic chemotherapy anytime without the damaging effects. Since the drug does not poison the body like conventional chemotherapy, I believe it's worth a try.

  3. I am speechless. I don't know what to say.

    Let me know how I can help you Chang.


    1. Hi Gary/Kok Piew,

      I think my current abdominal pain is related to the HIFU tumor ablation. Many nerve cells are also destroyed in the process and much of the dead tumor cells are still inside my abdomen and it will take time for the body to clear off all these dead cells.

      The doctors has said this could happen. Perhaps they have not been honest with me. This condition will happen.

      Well, this is part of my learning process and life goes on.

      Anyway, thank for your offer and I will keep that in mind.

  4. Chang,

    Yeah, just like what Gary asked, me too, is there anything I could do? Thinking of dropping by SS19, covenient?

    Rgds, kokpiew

  5. You may like to give photodynamic therapy a long shot, nothing to lose anyway at this stage; cheaper and lesser side effect. Nearby treatment centre is in Singapore.

    1. Thank you for your recommendation.

      I have evaluated the New Generation Photodynamic therapy (NG PDT) sometime back and found that this therapy is not suitable for me.

  6. Sending my prayers your way and please do not hesiatte to let me know in what way we can help.